×

Smooth maps of a foliated manifold in a symplectic manifold. (English) Zbl 1173.53309

Summary: Let \(M\) be a smooth manifold with a regular foliation \({\mathcal F}\) and a 2-form \(\omega\) which induces closed forms on the leaves of \({\mathcal F}\) in the leaf topology. A smooth map \(f: (M,{\mathcal F})\rightarrow (N,\sigma)\) in a symplectic manifold \((N,\sigma)\) is called a foliated symplectic immersion if \(f\) restricts to an immersion on each leaf of the foliation and further, the restriction of \(f^*\sigma\) is the same as the restriction of \(\omega \) on each leaf of the foliation. If \(f\) is a foliated symplectic immersion then the derivative map \(Df\) gives rise to a bundle morphism \(F: TM\rightarrow TN\) which restricts to a monomorphism on \(T{\mathcal F}\subseteq TM\) and satisfies the condition \(F^*\sigma = \omega\) on \(T{\mathcal F}\). A natural question is whether the existence of such a bundle map \(F\) ensures the existence of a foliated symplectic immersion \(f\). As we shall see in this paper, the obstruction to the existence of such an \(f\) is only topological in nature. The result is proved using the \(h\)-principle theory of Gromov.

MSC:

53C12 Foliations (differential geometric aspects)
53D05 Symplectic manifolds (general theory)
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Datta M, Immersions in a symplectic manifold, Proc. Indian Acad. Sci. (Math. Sci.) 108(2) (1998) 137–149 · Zbl 0957.53024
[2] Datta M, A note on Pontrjagin forms, Proc. Amer. Math. Soc. 128(12) (2000) 3723–3729 · Zbl 0995.53026
[3] Gromov M, Partial Differential Relations, Ergebnisse der Mathematik und ihrer Grenzgebiete 3 Folge Band 9 (Springer-Verlag) (1986)
[4] Molino P, Riemannian Foliations (Birkhaüser Verlag) (1988)
[5] Weinstein A, Symplectic manifolds and their Lagrangian submanifolds, Adv. Math. 6 (1971) 329–346 · Zbl 0213.48203
[6] Weinstein A, Lectures on symplectic manifolds, CBMS Regional Conference Series in Mathematics 29 (Providence, R.I.: American Mathematical Society) (1979) 345–350.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.